Ask now
Rated 5.0/5 based on 14 votes

Top
10
Doctor insights on: Taking Blood Pressure On The Leg

Share
1

1
Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Could be: There are some blood pressure medicines like amlodipine that can cause leg swelling. The three you listed from my experience shouldn't do that. There's probably some other process that's causing that. ...Read more

Get help from a doctor now ›
Dr. Christopher Crosby
Board Certified
10 years in practice
92K people helped
Get help from a real doctor now
Continue
Dr. Sheila Smith
2 doctors shared insights

Blood Pressure (Definition)

Blood pressure is a measurement of the force placed on the blood vessels and is comprised of the "systolic" pressure (the top number on a blood pressure meter) which is the peak pressure when the heart is pumping, and the "diastolic" pressure (the bottom number on a blood pressure meter) which is the pressure during the resting phase ...Read more


2

2
Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Is it blood pressure or the medicine that is causing excessive amounts of fluid on my legs? Currently taking carvedilol, clonidine, and furosemide.

Both: The fluid may be a side effect of your heart working too hard to pump blood, which is hypertension, and the carvediol can also cause some swelling because it lowers your BP by dilating your arteries. The Furosemide is to help get rid of the fluid, no matter what the cause, so talk to your doctor, you may need a different dose. ...Read more

Get help from a doctor now ›
Dr. Christopher Crosby
Board Certified
10 years in practice
92K people helped
Get help from a real doctor now
Continue
3

3
Swelling and tingling in both legs blood pressure is normal, EKG normal taking water pills and wore compression stockings no improvement ?

Swelling and tingling in both legs blood pressure is normal, EKG normal taking water pills and wore compression stockings no improvement ?

Vexing.: Assuming this is idiopathic edema ( no heart failure, no liver failure, no significant protein in urine, and no significant impedance to venous return) the treatment is salt restriction - 2 g/day, elevation, compression and possibly diuretics. There is no quick fix. Make sure you are not taking meds which can make this worse - calcium channel blockers and non steroidals. ...Read more

Get help from a doctor now ›
Dr. Christopher Crosby
Board Certified
10 years in practice
92K people helped
Get help from a specialist now
Continue
5

5
Is it dangerous to stop taking a diuretic if you have congestive heart failure and high blood pressure and edema in legs?

Is it dangerous to stop taking a diuretic if you have congestive heart failure and high blood pressure and edema in legs?

Stop diuretic?: Why would one want to stop a diuretic with edema? The person in question should discuss the idea of stopping diuretics with the physician who ordered them and have the physician explain to that person why that is not a good idea. Apart from the fact that the edema will not resolve off diuretics, the person's BP will likely worsen off diuretic therapy. ...Read more

Get help from a doctor now ›
6

6
Is there any possible safe ways in medical science to measure leg and splanchnic blood pressure while stood up?

Is there any possible safe ways in medical science to measure leg and splanchnic blood pressure while stood up?

Blood pressure : Calf of thigh BP can be measured easily with syphgnomanometer. I am not sure if there is any non-invasive way to check splanchic bp. ...Read more

Get help from a doctor now ›
7

7
Why is my blood pressure consistently lower in my right than my leg arm?

Why is my blood pressure consistently lower in my right than my leg arm?

BP: There are various reasons why this can happen. Some of the reasons are pathologic and some just have to do with anatomic variants. You need to be examined and sometimes need an imaging study to be sure why its present in an individual. ...Read more

Get help from a doctor now ›
8

8
I been off work since november and got put on high blood pressure med my left leg jumps sometimes like nerve should I be concern mabe meds too strong ?

I been off work since november and got put on high blood pressure med my left leg jumps sometimes like nerve should I be concern mabe meds too strong ?

Unlikely: To see whether your BP medication is too much or not, you check how your BP has responded to the medication. If BP is too low (below 110 mmhg) and you are having dizziness/fatigue, then it is too much, otherwise it is not. Leg "jumping" is not usually a side effect of the medication, but maybe due to a neurologic issue and will need a work up. ...Read more

Get help from a doctor now ›

Get more personalized answers directly from real doctors!

Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
10 years in practice
92K people helped
Continue
70,000 doctors available
Get health
Give health
Get a virtual consult with a top U.S. doctor
We'll donate a virtual consult to a charity of your choice

Because healthcare is a fundamental human right!
Get & Give now!
Find us on Facebook